Alert archive / Oregon / High Wind Watches in 2016
High Wind Watch 2, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Jan 11, 2016, 3:14 PM PST for 4 counties in Oregon. It took effect at Jan 12, 2016, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2016, 3:14 PM PST (23:14 UTC)
- In effect from
- Jan 12, 2016, 4:00 PM PST
- Expired
- Jan 12, 2016, 4:09 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR
The radar
The Medford radar (KMAX), 68 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS76 KMFR 112314 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 314 PM PST MON JAN 11 2016 ...STRONG WINDS EXPECTED TUESDAY THROUGH WEDNESDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO PORTIONS OF NORTHERN CALIFORNIA AND SOUTHERN OREGON TUESDAY THROUGH WEDNESDAY. WIND DAMAGE IS EXPECTED IN SOME AREAS. CAZ083-085-ORZ029>031-121500- /O.UPG.KMFR.HW.A.0001.160113T0000Z-160113T1800Z/ /O.NEW.KMFR.WI.Y.0005.160113T0000Z-160113T1800Z/ /O.NEW.KMFR.HW.W.0001.160113T0000Z-160113T1800Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 314 PM PST MON JAN 11 2016 ...HIGH WIND WARNING IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS IN THE WARNING AREA: SOUTH 40 TO 50 MPH WITH GUSTS AROUND 60 MPH TO AS HIGH AS 80 MPH. * WINDS IN THE ADVISORY AREA: SOUTH 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY EVENING...PEAK TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...AND THEN DIMINISH. * LOCATIONS IN THE WARNING AREA INCLUDE: MOUNTAINOUS AREAS AROUND SUMMER LAKE...THE WARNER MOUNTAINS...AND THE MOUNT SHASTA HIGHLANDS. * LOCATIONS IN THE ADVISORY AREA INCLUDE: SUMMER LAKE...LAKEVIEW ...HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE AND HILLY TERRAIN THROUGHOUT THE AREA. * IMPACTS: STRONG WINDS WILL PRODUCE WIND BLOWN DEBRIS...AND DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THERE A HAZARDOUS HIGH WIND EVENT IS EXPECTED IN THE DEPICTED AREA. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-121500- /O.UPG.KMFR.HW.A.0001.160113T0000Z-160113T1800Z/ /O.NEW.KMFR.HW.W.0001.160112T2100Z-160113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITY OF...PORT ORFORD 314 PM PST MON JAN 11 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS 45 TO 55 MPH WITH GUSTS UP TO 70 MPH. STRONGER WINDS ARE POSSIBLE ALONG CAPES AND HEADLANDS. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...PEAKING IN THE EVENING INTO THE EARLY MORNING HOURS. * LOCATIONS INCLUDE: PORT ORFORD...DENMARK...AND SOUTHERN PORTIONS OF GOLD BEACH. * IMPACTS: STRONG WINDS WILL IMPACT EXPOSED AREAS ALONG THE COAST...INCLUDING AREA CAPES AND HEADLANDS...AS WELL AS PORTIONS OF HIGHWAY 101. THIS MAKE DRIVING DIFFICULT IN SOME AREAS... ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER DISRUPTIONS AND DOWNED TREES ARE ALSO POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-121500- /O.UPG.KMFR.HW.A.0001.160112T1800Z-160113T1800Z/ /O.NEW.KMFR.HW.W.0001.160112T1800Z-160113T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 314 PM PST MON JAN 11 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL REACH 40 TO 50 MPH WITH GUSTS 60 TO 70 MPH IN THE SOUTHERN SHASTA VALLEY IN AND AROUND WEED AIRPORT. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH ARE EXPECTED ELSEWHERE IN THE SHASTA VALLEY. * TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING AND THEN WILL INCREASE THROUGH THE AFTERNOON AND EVENING...PEAKING OVERNIGHT. * LOCATIONS INCLUDE: YREKA...WEED...AND OTHER AREAS IN THE SHASTA VALLEY. * IMPACTS: STRONG WINDS WILL PRODUCE WIND BLOWN DEBRIS...AND DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ026-121500- /O.NEW.KMFR.WI.Y.0005.160112T1800Z-160113T1200Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 314 PM PST MON JAN 11 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY. * WINDS: SOUTHEAST 25 TO 40 MPH WITH GUSTS 40 TO 55 MPH. * TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON...PEAKING TUESDAY EVENING...AND THEN GRADUALLY DIMINISHING OVERNIGHT. * LOCATIONS INCLUDE: EAST MEDFORD...PHOENIX...TALENT...AND ASHLAND. * IMPACTS: STRONG WINDS WILL BLOW ABOUT LOOSE ITEMS AND COULD CAUSE POWER OUTAGES IF LIMBS OR TREES ALREADY WEAKENED FROM THIS WINTER'S STORM ACTIVITY FALL ON POWER LINES. ALSO...THESE WINDS WILL MAKE STEERING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FRO HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ027-028-121500- /O.NEW.KMFR.HW.A.0002.160113T0000Z-160113T1200Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 314 PM PST MON JAN 11 2016 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS: SOUTH 45 TO 55 MPH WITH GUSTS 75 TO AS HIGH 100 MPH. * TIMING: LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED OVERNIGHT TUESDAY. * LOCATIONS INCLUDE: MOUNT ASHLAND AND THE HIGHER MOUNTAINS OF THE CASCADES AND SISKIYOUS. * IMPACTS: STRONG WINDS ARE LIKELY TO RESULT IN WHITE-OUT CONDITIONS AT ELEVATIONS ABOVE 6500 FEET AT TIMES. ADDITIONALLY...THESE STRONG WINDS MAY DOWN TREES CAUSING POSSIBLE POWER OUTAGES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BTL
1 follow-up statement
516 WWUS76 KMFR 121209 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 409 AM PST TUE JAN 12 2016 ...STRONG WINDS EXPECTED THROUGH WEDNESDAY MORNING... .A STRONG LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO PORTIONS OF NORTHERN CALIFORNIA AND SOUTHERN OREGON THROUGH WEDNESDAY MORNING. WIND DAMAGE IS EXPECTED IN SOME AREAS. ORZ028-121315- /O.CAN.KMFR.HW.A.0002.160113T0000Z-160113T1200Z/ SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 409 AM PST TUE JAN 12 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH. WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND WARNING CRITERIA TODAY...BUT GUSTY WINDS ARE EXPECTED. $$ ORZ027-130015- /O.UPG.KMFR.HW.A.0002.160113T0000Z-160113T1200Z/ /O.EXB.KMFR.HW.W.0001.160112T1800Z-160113T1500Z/ /O.EXB.KMFR.WI.Y.0005.160112T1800Z-160113T1500Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITY OF...CRATER LAKE 409 AM PST TUE JAN 12 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 45 TO 55 MPH WITH GUSTS 75 TO AS HIGH 90 MPH. * TIMING: LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED OVERNIGHT TUESDAY. * LOCATIONS INCLUDE: MOUNT ASHLAND AND THE HIGHER MOUNTAINS OF THE CASCADES AND SISKIYOUS. * IMPACTS: STRONG WINDS ARE LIKELY TO RESULT IN WHITE-OUT CONDITIONS AT ELEVATIONS ABOVE 6500 FEET AT TIMES. ADDITIONALLY...THESE STRONG WINDS MAY DOWN TREES CAUSING POSSIBLE POWER OUTAGES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ082-130015- /O.EXB.KMFR.HW.W.0001.160112T1800Z-160113T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- 409 AM PST TUE JAN 12 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS IN THE WARNING AREA: SOUTH 40 TO 50 MPH WITH GUSTS AROUND 60 MPH TO AS HIGH AS 80 MPH. * WINDS IN THE ADVISORY AREA: SOUTH 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY EVENING...PEAK TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...AND THEN DIMINISH. * LOCATIONS IN THE WARNING AREA INCLUDE: MOUNTAINOUS AREAS...AROUND SUMMER LAKE...THE WARNER MOUNTAINS...AND THE MOUNT SHASTA HIGHLANDS. * LOCATIONS IN THE ADVISORY AREA INCLUDE: LAKEVIEW HIGHWAY...31 BETWEEN PAISLEY AND SUMMER LAKE AND HILLY TERRAIN THROUGHOUT THE AREA. * IMPACTS: STRONG WINDS WILL PRODUCE WIND BLOWN DEBRIS...AND DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THERE A HAZARDOUS HIGH WIND EVENT IS EXPECTED IN THE DEPICTED AREA. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083-085-ORZ029>031-130015- /O.EXT.KMFR.HW.W.0001.160112T1800Z-160113T1500Z/ /O.EXT.KMFR.WI.Y.0005.160112T1800Z-160113T1500Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TENNANT...CHEMULT...LAKEVIEW 409 AM PST TUE JAN 12 2016 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS IN THE WARNING AREA: SOUTH 40 TO 50 MPH WITH GUSTS AROUND 60 MPH TO AS HIGH AS 80 MPH. * WINDS IN THE ADVISORY AREA: SOUTH 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY EVENING...PEAK TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...AND THEN DIMINISH. * LOCATIONS IN THE WARNING AREA INCLUDE: MOUNTAINOUS AREAS AROUND SUMMER LAKE...THE WARNER MOUNTAINS...AND THE MOUNT SHASTA HIGHLANDS. * LOCATIONS IN THE ADVISORY AREA INCLUDE: SUMMER LAKE... LAKEVIEW HIGHWAY...31 BETWEEN PAISLEY AND SUMMER LAKE AND HILLY TERRAIN THROUGHOUT THE AREA. * IMPACTS: STRONG WINDS WILL PRODUCE WIND BLOWN DEBRIS...AND DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THERE A HAZARDOUS HIGH WIND EVENT IS EXPECTED IN THE DEPICTED AREA. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-130015- /O.EXT.KMFR.HW.W.0001.160112T1800Z-160113T1100Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 409 AM PST TUE JAN 12 2016 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST WEDNESDAY. * WINDS: SOUTH WINDS WILL REACH 40 TO 50 MPH WITH GUSTS 60 TO 70 MPH IN THE SOUTHERN SHASTA VALLEY IN AND AROUND WEED AIRPORT. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH ARE EXPECTED ELSEWHERE IN THE SHASTA VALLEY. * TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING AND THEN WILL INCREASE THROUGH THE AFTERNOON AND EVENING...PEAKING OVERNIGHT. * LOCATIONS INCLUDE: YREKA...WEED...AND OTHER AREAS IN THE SHASTA VALLEY. * IMPACTS: STRONG WINDS WILL PRODUCE WIND BLOWN DEBRIS...AND DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ021-022-130015- /O.CON.KMFR.HW.W.0001.160112T2100Z-160113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH 409 AM PST TUE JAN 12 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. * WINDS: SOUTH WINDS 45 TO 55 MPH WITH GUSTS UP TO 70 MPH. STRONGER WINDS ARE POSSIBLE ALONG CAPES AND HEADLANDS. * TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...PEAKING IN THE EVENING INTO THE EARLY MORNING HOURS. * LOCATIONS INCLUDE: PORT ORFORD...DENMARK...GOLD BEACH AND BROOKINGS. * IMPACTS: STRONG WINDS WILL IMPACT EXPOSED AREAS ALONG THE COAST...INCLUDING AREA CAPES AND HEADLANDS...AS WELL AS PORTIONS OF HIGHWAY 101. THIS MAKE DRIVING DIFFICULT IN SOME AREAS... ESPECIALLY FOR HIGH PROFILE VEHICLES. POWER DISRUPTIONS AND DOWNED TREES ARE ALSO POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ084-130015- /O.EXB.KMFR.WI.Y.0005.160112T1800Z-160113T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- 409 AM PST TUE JAN 12 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS IN THE WARNING AREA: SOUTH 40 TO 50 MPH WITH GUSTS AROUND 60 MPH TO AS HIGH AS 80 MPH. * WINDS IN THE ADVISORY AREA: SOUTH 30 TO 40 MPH WITH GUSTS 45 TO55 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY EVENING...PEAK TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...AND THEN DIMINISH. * LOCATIONS IN THE WARNING AREA INCLUDE: MOUNTAINOUS AREAS AROUND SUMMER LAKE...THE WARNER MOUNTAINS...AND THE MOUNT SHASTA HIGHLANDS. * LOCATIONS IN THE ADVISORY AREA INCLUDE: SUMMER LAKE... LAKEVIEW HIGHWAY ...31 BETWEEN PAISLEY AND SUMMER LAKE AND HILLY TERRAIN THROUGHOUT THE AREA. * IMPACTS: STRONG WINDS WILL PRODUCE WIND BLOWN DEBRIS...AND DRIVING DIFFICULTIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THERE A HAZARDOUS HIGH WIND EVENT IS EXPECTED IN THE DEPICTED AREA. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-130015- /O.EXT.KMFR.WI.Y.0005.160112T1800Z-160113T1000Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 409 AM PST TUE JAN 12 2016 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 2 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 2 AM PST WEDNESDAY. * WINDS: SOUTHEAST 25 TO 40 MPH WITH GUSTS 40 TO 55 MPH. * TIMING: LATE MORNING THROUGH THE AFTERNOON...PEAKING THIS EVENING...AND THEN GRADUALLY DIMINISHING OVERNIGHT. * LOCATIONS INCLUDE: EAST MEDFORD...PHOENIX...TALENT...AND ASHLAND. * IMPACTS: STRONG WINDS WILL BLOW ABOUT LOOSE ITEMS AND COULD CAUSE POWER OUTAGES IF LIMBS OR TREES ALREADY WEAKENED FROM THIS WINTER'S STORM ACTIVITY FALL ON POWER LINES. ALSO... THESE WINDS WILL MAKE STEERING DIFFICULT ON AREA ROADWAYS... ESPECIALLY FRO HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Jan 11, 9:00 AM PST, 6 hours 14 minutes earlier.
Area forecast discussion, Jan 11, 9:00 AM PST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST MON JAN 11 2016
.DISCUSSION...
NO UPDATES WILL BE MADE TO THE FORECAST THIS MORNING, AS ALL
FORECAST ELEMENTS APPEAR TO BE ON TRACK BASED ON OBSERVATIONS.
WE'LL HAVE SOME GUSTY SOUTH AND SOUTHEAST WINDS TODAY AND LIGHT
PRECIPITATION AROUND, PEAKING LATE THIS MORNING, AND THEN
GENERALLY DIMINISHING THIS AFTERNOON THROUGH THIS EVENING.
TUESDAY THROUGH WEDNESDAY A STRONGER STORM SYSTEM WILL PUSH
THROUGH THE AREA WITH STRONGER WINDS AND SOME AREAS OF MODERATE TO
HEAVY PRECIPITATION ALONG AND NEAR THE COAST, IN THE CASCADES, AND
IN NORTHERN CALIFORNIA. WE'LL BE FOCUSING ON THIS TODAY. BTL
&&
.AVIATION...FOR THE 11/12Z TAF CYCLE...A FRONT WILL BRING LOWERING
CEILINGS AND LIGHT RAIN WITH OCCASIONAL MVFR CONDITIONS TO MUCH OF
THE WEST SIDE THIS MORNING. DOWNSLOPE FLOW WILL LIKELY PREVENT RAIN
MUCH OF THE TIME AT KMFR, WITH LITTLE TO NO PRECIPITATION MAKING IT
ACROSS THE CASCADES TO THE EAST SIDE. WIND SHEARS ARE POSSIBLE AT
KOTH THIS MORNING WITH 45-50 KNOT WINDS AT 2000 FT AGL. /FB
&&
.MARINE...UPDATED 230 AM PST MONDAY 9 JAN 2016...GALES WILL CONTINUE
THROUGH MID MORNING TODAY. SEAS WILL BE QUITE CHAOTIC FROM BOTH WIND
CHOP AND WESTERLY SWELL. CONDITIONS WILL IMPROVE SLIGHTLY TONIGHT. A
STRONG LOW PRESSURE WILL MOVE NORTH ALONG 130 WEST LONGITUDE ON
TUESDAY. STRONG SOUTH WINDS AHEAD OF THIS LOW COULD BRING GALES INTO
THE INNER WATERS TUESDAY AFTERNOON AND EVENING WITH STORM FORCE
GUSTS OVER THE OUTER WATERS. SEAS REMAIN HIGH INTO THURSDAY, BUT
WINDS WILL EASE. A LONG PERIOD WEST SWELL AROUND 19 SECONDS COULD
MOVE INTO THE WATERS NEXT SATURDAY. /FB
&&
.PREV DISCUSSION... /ISSUED 421 AM PST MON JAN 11 2016/
DISCUSSION...
SHORT TERM...TODAY THROUGH THURSDAY...AN INTERESTING WEEK IS IN
STORE FOR OUR AREA, WITH A RETURN TO A WET AND WINDY PATTERN
BEGINNING WITH A WEAK SYSTEM TODAY, FOLLOWED BY A MUCH STRONGER
SYSTEM TUESDAY AND WEDNESDAY. THE MAJOR FOCUS OF EFFORTS THIS
SHIFT WAS CONCENTRATED ON NARROWING DOWN THE BIGGEST WIND THREATS
AND ADJUSTING PRECIPITATION AMOUNTS. MORE DETAILS ON THESE
PARAMETERS LATER.
FIRST, WE MUST DEAL WITH THE WEAKER SYSTEM TODAY. CURRENTLY, AN
UPPER LEVEL RIDGE RESIDES ALONG THE WEST COAST, BUT A TROUGH OVER
THE FAR EASTERN PACIFIC IS ATTEMPTING TO PUSH ITS WAY INTO THE
COAST. THE RIDGE IS RESILIENT, AND WILL ONLY GIVE IN EASTWARD
SLIGHTLY, DEFLECTING THE INTRUDING TROUGH NORTHWARD AND WEAKENING
IT CONSIDERABLY. PRECIPITATION HAS ALREADY STARTED MOVING IN ALONG
THE COAST AND INTO THE COASTAL RANGE, BUT WITH THE FRONT
WEAKENING, MUCH OF THIS MOISTURE WILL BE HARD PRESSED TO MAKE IT
ANY FARTHER EAST THAN THE CASCADES. TOTAL RAINFALL AMOUNTS WILL BE
LIGHT, WITH SNOW LEVELS HOVERING BETWEEN ROUGHLY 5000 TO 6000
FEET. DESPITE THE WAVE EXITING TO THE NORTHEAST, AND WEAK ANTI-
CYCLONIC FLOW ALOFT, SOUTHWEST ONSHORE FLOW WILL CONTINUE TO PUSH
MOISTURE INTO THE AREA, AND THIS WILL KEEP SOME LIGHT SHOWERS AND
CLOUDS IN THE AREA THROUGH MONDAY NIGHT.
THE MAIN EVENT IS EXPECTED TO BEGIN TUESDAY, AS THE LARGE SCALE
TROUGH THAT HAS LURKED OVER THE PACIFIC FOR SEVERAL DAYS FINALLY
MAKES ITS RUN FOR THE COAST. PRECIPITATION WILL START AT THE COAST
AND IN THE COASTAL RANGE TUESDAY MORNING, THEN SPREAD EAST THROUGH
THE AFTERNOON. WINDS WILL BE A PRIMARY CONCERN, WITH BOTH THE GFS
AND ECMWF PRODUCING A DEEPENING SURFACE LOW JUST OFFSHORE OF
SOUTHERN OREGON. WHILE THE MODELS DO DISAGREE ON THE PLACEMENT AND
DEPTH OF THE LOW, THE LATEST RUNS DO AGREE IN THE EXISTENCE OF THE
FEATURE, AND THIS IS ENOUGH TO WARRANT PLACING STRONG WINDS ALONG
THE COAST. WITH THIS IN MIND, HAVE ISSUED A HIGH WIND WATCH FOR
THE CURRY AND COOS COUNTY COASTLINES. HAVE ALSO ISSUED A HIGH WIND
WATCH FOR THE SHASTA VALLEY AND THE EAST SIDE, AS MODEL 700 MB
WINDS AHEAD OF THE FRONT APPROACH 65 KT, AND THESE SHOULD
TRANSLATE DOWN TO THE SURFACE AS FREQUENT GUSTS, ESPECIALLY IN THE
SHASTA VALLEY WHERE THE WINDS ARE CHANNELED BETWEEN MT SHASTA AND
THE TRINITY ALPS. WHILE OTHER AREAS, SUCH AS THE ROGUE VALLEY,
SHOULD ALSO SEE GUSTY WINDS, CONFIDENCE IN THIS IS TOO LOW TO
ISSUE A WATCH, BUT ADVISORIES WILL MOST LIKELY BE ISSUED DURING
UPCOMING SHIFTS.
THE INCOMING AIR MASS WILL BE WARMER, AS THE SOURCE AIR MASS IS
ORIGINATING FURTHER SOUTH THAN THE STORMS WE SAW BACK IN DECEMBER.
THIS WILL KEEP SNOW LEVELS AT OR ABOVE 6000 FEET FOR MUCH OF THE
STORM, ONLY DROPPING TO BELOW 5000 FEET ONCE THE COLD FRONT PASSES
TUESDAY NIGHT INTO WEDNESDAY MORNING. SNOW AMOUNTS MAY BE HEAVY
FOR THE HIGHER PEAKS AND RIDGES IN NORTHERN CALIFORNIA AND ALONG
PORTIONS OF THE CASCADES, BUT ANY SNOW THAT DOES MAKE IT TO PASS
LEVEL BEHIND THE FRONT SHOULD BE LIGHT.
ONCE THE FRONT PASSES, MODELS ARE DEPICTING A POSSIBLE SECONDARY
LOW FORMING ALONG THE TRIALING END OF THE FRONT, AND THIS COULD
PUSH ONSHORE WEDNESDAY, BRINGING ANOTHER ROUND OF PRECIPITATION
WEDNESDAY AFTERNOON AND EVENING. SHOULD THIS VERIFY, SNOW LEVELS
WOULD DROP TO AROUND 4000 FEET OR SLIGHTLY BELOW, AND THIS WOULD
BRING SNOW TO MANY OF THE HIGHER PASSES. AFTER A BRIEF PERIOD OF
HIGH PRESSURE WEDNESDAY NIGHT, THE NEXT FRONTAL SYSTEM IS EXPECTED
THURSDAY, AND THIS COLDER SYSTEM WOULD BRING SNOW LEVELS DOWN TO
AROUND 3000 FEET OR SO. AS THESE TWO FEATURES ARE RELATIVELY NEW
TO THE MODEL SUITES, CONFIDENCE IS LOW, BUT WE SHOULD GET A BETTER
IDEA OF HOW THINGS WILL EVOLVE OVER THE NEXT FEW FORECAST CYCLES.
-BPN
LONG TERM FROM PREVIOUS DISCUSSION...THURSDAY THROUGH
SUNDAY...MODELS CONTINUE TO SHOW A FAIRLY ACTIVE PATTERN OVER THE
PACNW, ALTERNATING BETWEEN WEAK RIDGING AND SHORTWAVE TROUGHS
MOVING INTO THE AREA. MODEL VARIABILITY FROM RUN TO RUN KEEPS
CONFIDENCE LOW TO MODERATE ON THE DETAILS CONCERNING STRENGTH AND
TIMING FOR EACH OF THESE SYSTEMS DURING THIS PERIOD THOUGH.
ON THURSDAY...MODELS ARE TRENDING LATER AND WEAKER WITH A RIDGE
BUILDING INTO THE AREA AND NOW INDICATE THE RIDGE MAY NOT BUILDING
INTO PLACE UNTIL LATE THURSDAY NIGHT OR EARLY FRIDAY. AHEAD OF THE
RIDGE, A SHORTWAVE TROUGH IS EXPECTED TO MOVE INLAND AND BRING
ANOTHER ROUND OF PRECIPITATION ON THURSDAY AND INTO THURSDAY
EVENING. THE GFS, GEFS AND DGEX FAVOR A MORE SOUTHERLY TRACK WITH
THIS SHORTWAVE BRINGING IT INTO OREGON AND NORTHERN CALIFORNIA
WHILE THE ECMWF BRINGS THE SHORTWAVE INTO NORTHERN OREGON AS IS
SLIGHTLY SLOWER WITH THE TIMING OF THE SHORTWAVE. HAVE INCREASED
POPS FOR THE THURSDAY PERIOD AND MAY NEED TO CONTINUE TO TREND UP
IF ADDITIONAL MODEL RUNS FAVOR A SHORTWAVE PATTERN ON THURSDAY.
HAVE KEPT SNOW LEVELS IN THE 3000 TO 4000 FT RANGE FOR THIS SYSTEM
BASED ON LATEST FORECASTS.
ON FRIDAY, MAY SEE A BRIEF BREAK IN THE ACTIVE PATTERN WITH A RIDGE
BUILDING INTO THE AREA. HOWEVER, MODELS CONTINUE TO INDICATE AN
UPPER TROUGH AND FRONTAL SYSTEM APPROACHING THE AREA LATE FRIDAY.
MODELS RUNS HAVE VARIED QUITE A BIT ON THE TRACK AND TIMING OF THIS
FRONT. OVERALL, EXPECT ANOTHER FRONT TO BRING SOME MODERATE
PRECIPITATION INTO THE AREA BEGINNING LATE FRIDAY INTO SATURDAY.
SNOW LEVELS ARE EXPECTED TO RISE AHEAD OF THIS FRONT TO NEAR 5000
FEET. THE FRONT IS FORECAST TO SHIFT EASTWARD AND THE SHORTWAVE
TROUGH MOVE INLAND LATE SATURDAY AND SATURDAY NIGHT. SOME GUSTY
WINDS ARE ALSO POSSIBLE, ESPECIALLY OVER THE MOUNTAINS AND ALONG THE
COAST WITH FRONT AS MODELS SHOW WINDS INCREASING ALOFT LATE FRIDAY
AND SATURDAY.
ON SUNDAY...ANOTHER BRIEF PERIOD OF RIDGING IS POSSIBLE DURING THE
DAY THEN THE ACTIVE PATTERN CONTINUES WITH ANOTHER FRONTAL SYSTEM
EXPECTED TO NEAR THE COAST SUNDAY NIGHT. THIS FRONT WILL BRING THE
POTENTIAL FOR MODERATE PRECIPITATION AND SOME GUSTY WINDS. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ021-022.
GALE WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ021.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING
FOR ORZ021-022.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING
FOR ORZ029>031.
CA...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING
FOR CAZ083-085.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING
FOR CAZ081.
PACIFIC COASTAL WATERS...HIGH SURF ADVISORY UNTIL 10 PM PST THIS EVENING FOR PZZ350-356.
GALE WARNING UNTIL 10 AM PST THIS MORNING FOR
PZZ350-356-370-376.
STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR
PZZ370-376.
SMALL CRAFT ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
BTL/BPN/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:13 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 11 hr |
| Jan 11, 6:02 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 15 hr |
| Jan 11, 3:14 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Jackson, Klamath, Lake | 35 hr |
| Jan 11, 3:14 PM PST | Wind Advisory | MFR | Douglas, Jackson, Klamath, Lake | 35 hr |
| Jan 11, 3:22 PM PST | Gale Warning | MFR | 31 hr | |
| Jan 11, 3:22 PM PST | Storm Warning | MFR | 28 hr |
Nearby
High Wind Watches in Oregon, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.